Alert archive / North Carolina / Flash Flood Warnings in 1999
Flash Flood Warning 7, NWS Blacksburg, VA
NWS Blacksburg, VA issued this flash flood warning at Jul 7, 1999, 4:22 PM EDT for Rockingham County, North Carolina. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 7, 1999, 4:22 PM EDT (20:22 UTC)
- Expired
- Jul 7, 1999, 7:20 PM EDT
- In force
- 3 hr
- Issued by
- NWS Blacksburg, VA
- Area
- Whole counties
County Rockingham County, NC
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 8.4 hours before the alert went out and 37 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 683 J/kg
- Mixed-layer CIN
- -124 J/kg
- Mixed-layer LCL
- 1339 m above ground
- 0-6 km bulk shear
- 3 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- 53 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KROA 072021 FFWRNK NCC157-072320- BULLETIN--EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE BLACKSBURG VA 422 PM EDT WED JUL 7 1999 THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A * FLASH FLOOD WARNING FOR... SOUTHERN ROCKINGHAM COUNTY IN NORTH CENTRAL NORTH CAROLINA. * UNTIL 720 PM EDT. * AT 410 PM... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAINFALL WITH AMOUNTS BETWEEN 2 AND 4 INCHES ALONG THE ROCKINGHAM-GUILFORD COUNTY LINE. THE THUNDERSTORMS WERE SLOWLY MOVING SOUTHEAST AT 5 MILES AN HOUR. * SPOTTERS IN REIDSVILLE REPORTED THAT WATER WAS RUNNING IN THE STREETS. THE GREATEST THREAT OF FLASH FLOODING WILL BE ALONG STREAMS SOUTH OF ELLlISBORO AND REIDSVILLE...ESPECIALLY TROUBLESOME CREEK AND THE SMALLER STREAMS THAT FEED INTO THE HAW RIVER. << CALL TO ACTION >> DON'T DRIVE INTO AREAS WHERE WATER COVERS THE ROAD! .END/PM
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this flash flood warning went out at Jul 7, 2:40 PM EDT, 1 hour 42 minutes earlier.
Area forecast discussion, Jul 7, 2:40 PM EDT, 1 hour 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 240 PM EDT WED JUL 7 1999 LINE OF SCT TSRA FLIRTING WITH YADKIN CO. BUT SEEMS LIKE SRN COUNTIES WL STAY DRY FOR NOW. CDFNT WAS FM PA THRU AR AND WL CONT TO MOV SE. ETA STILL THE SLOWER MODEL AND HAD FNT INTO CWA BY 18Z THEN WASHES IT OUT BY 06Z WITH JUST A TROF LEFT FM CNTRL VA INTO GA THRU THUR. WL MAINTAIN POPS IN OUR SE COUTNTIES BUT WILL NOT LIMIT TO THIS AFTN AS CONVECTION ALONG THE BNDRY HAS BEEN FIRING BY LATE MORNING LAST COUPLE OF DAYS. WL ALSO EXPAND CHC POPS INTO ROA...N OF LYN AND INTO NEW RIVER VALLEY...CLOSER TO WHERE 8H FNT HANGS UP AND WHERE MODELS INDICATED THE BEST UVV. BUT STIL THINK BEST CHC FOR TSRA WL BE THIS AFTN IN OUT SE COUTNIES IN THE RGN OF SFC CONVERGENCE...HIGHEST THETA-E AND MUCH HIGHER PWINS AND SFC DEW POINTS...ESPECIALLY S OF THE FNT. LIKE PAST FEW RUNS...7H AND 8H TEMPS DROP A COUPLE DEGREES BY THUR...SO CAP SHUD NOT BE AS STRONG. SFC WNDS NEVER COME ARND ACRS S CNTRL VA. BUT REST OF FA SHUD SEE DRIER AMS ON THUR. REMAINING TROF SHUD BE JUST FAR ENOUGH AWAY FM CWA TO KEEP POPS OUT OF THE S ON THUR. AREA OF BKN/OVC SC THAT HAS BEEN FORMING EACH DAY ALONG AND AHEAD OF FNT SHUD LEAD TO SLIGHTLY COOLER HIGH TEMPS TDY. LIKE WARMER FWC NUMBERS FOR TDY...FAN LOOKS TOO LOW. EXPECT DAN AND MTV TO HAVE LOW 70S DEW POINTS TDY WHICH GIVES THEM AN AFTN HEAT INDEX FM 102 TO 108. WL ISSUE HEAT ADV ONLY FOR THIS AREA FOR THIS AFTN. NGM IS TOO AGRESSIVE WITH LOWERING DEW POINTS N OF THE FNT TNGT SO WL STAY ABV FWC LOWS. .RNK... VA...NONE NC...NONE. WV...NONE. AMS
In the hours before
Special weather statement, Jul 7, 12:03 PM EDT, 4 hours 19 minutes before
NCZ001>006-018>020-VAZ007-009>020-022>024-032>035-043>047-058-059- WVZ042>045-071902- THUNDERSTORM POTENTIAL OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 1203 PM EDT WED JUL 7 1999 A COLD FRONT WILL SLOWLY SAG SOUTH ACROSS THE REGION THIS AFTERNOON AND TONIGHT. THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG THE FRONT... STARTING FIRST OVER THE MOUNTAINS...THEN DEVELOPING OVER FLAT TERRAIN. SOME OF THE STORMS MAY PRODUCE VERY HEAVY RAIN... STRONG WIND AND LARGE HAIL. THE STRONGEST THUNDERSTORMS ARE LIKELY SOUTHEAST OF A LINE FROM LYNCHBURG VIRGINIA TO MARION VIRGINIA. HH
Special weather statement, Jul 7, 12:03 PM EDT, 4 hours 19 minutes before
NCZ001>006-018>020-VAZ007-009>020-022>024-032>035-043>047-058-059- WVZ042>045-071902- THUNDERSTORM POTENTIAL OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 1203 PM EDT WED JUL 7 1999 A COLD FRONT WILL SLOWLY SAG SOUTH ACROSS THE REGION THIS AFTERNOON AND TONIGHT. THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG THE FRONT... STARTING FIRST OVER THE MOUNTAINS...THEN DEVELOPING OVER FLAT TERRAIN. SOME OF THE STORMS MAY PRODUCE VERY HEAVY RAIN... STRONG WIND AND LARGE HAIL. THE STRONGEST THUNDERSTORMS ARE LIKELY SOUTHEAST OF A LINE FROM LYNCHBURG VIRGINIA TO MARION VIRGINIA. HH
The office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 12:26 PM EDT | Severe Thunderstorm Warning | RNK | Ashe | 34 min |
| Jul 7, 2:30 PM EDT | Severe Thunderstorm Warning | RNK | Rockingham | 45 min |
| Jul 7, 2:36 PM EDT | Severe Thunderstorm Warning | RNK | Surry | 44 min |
| Jul 7, 3:04 PM EDT | Severe Thunderstorm Warning | RNK | Caswell | 51 min |
| Jul 7, 3:24 PM EDT | Severe Thunderstorm Warning | RNK | Yadkin | 51 min |
| Jul 7, 4:01 PM EDT | Severe Thunderstorm Warning | RNK | Rockingham | 34 min |
Nearby
Flash Flood Warnings in North Carolina, 1999Every flash flood warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.